Your browser doesn't support javascript.

Portal Regional da BVS

Informação e Conhecimento para a Saúde

Home > Pesquisa > ()
Imprimir Exportar

Formato de exportação:

Exportar

Email
Adicionar mais destinatários
| |

Frequency and type of drug-related side effects necessitating treatment discontinuation in the Swiss Inflammatory Bowel Disease Cohort.

Artigo em Inglês | MEDLINE | ID: mdl-29384798

BACKGROUND AND AIM:

Systematic analyses of inflammatory bowel disease (IBD) drug-related side effects necessitating treatment cessation in large cohorts of patients with IBD are scarce. We aimed to assess the frequency and type of drug-related side effects requiring drug cessation in patients included in the Swiss IBD Cohort.

PATIENTS AND METHODS:

A retrospective review was performed of data from the Swiss IBD Cohort physician questionnaires documenting a treatment cessation for the following drug categories: aminosalicylates, topical and systemic steroids, thiopurines, methotrexate, tumor necrosis factor-antagonists, and calcineurin inhibitors (tacrolimus, cyclosporine).

RESULTS:

A total of 3192 patients were analyzed, of whom 1792 (56.1%) had Crohn's disease, 1322 (41.4%) had ulcerative colitis, and 78 (2.5%) had IBD unclassified. Of 3138 patients treated with IBD drugs, 2129 (67.8%) presented with one or several drug-related side effects necessitating drug cessation. We found a significant positive correlation between the number of concomitantly administered IBD drugs and the occurrence of side effects requiring drug cessation (P<0.001). Logistic regression modeling identified Crohn's disease diagnosis [odds ratio (OR)=1.361, P=0.017], presence of extraintestinal manifestations (OR=2.262, P<0.001), IBD-related surgery (OR=1.419, P=0.006), and the increasing number of concomitantly used IBD drugs [OR=2.007 (P<0.001) for two concomitantly used IBD drugs; OR=3.225 (P<0.001) for at least three concomitantly used IBD drugs] to be associated significantly with the occurrence of IBD drug-related adverse events that necessitated treatment cessation.

CONCLUSION:

Physicians should keep in mind that the number of concomitantly administered IBD drugs is the main risk factor for drug-related adverse events necessitating treatment cessation.